MAUDE Adverse Event Report: NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

NEURAVI LTD. EMBOGUARD; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Catalog Number BG8785U
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that this was a mechanical thrombectomy by combined technique using esperance aspiration catheter and embotrap (product and lot unknow).During the advancement of an emboguard 87, 85 cm balloon guide catheter (bg8785u, 9833512) to the internal carotid artery, the emboguard got kinked.The emboguard was replaced with an optimo balloon guide catheter and the procedure was successfully completed.There was no negative impact on the patient.A continuous flush was done.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, b5, g3, g6, h2, h6 (medical device problem code) and h11.Section b5: additional event information received on 21-aug-2025 indicated that there was relatively severe tortuosity of the aortic arch, and the internal carotid artery had severe calcification that could have contributed to the kinking of the device.The emboguard was stuck at the ridge of ophthalmic artery.There was resistance prior to the event, and the physician felt a sensation of pushing through and coming out.There was not too excessive force used with the product, but a certain amount of force was applied.The physician commented that after replacing it, the optimo was able to advance without kinking when the same amount of force was applied.The target vessel/site was the internal carotid artery.There was no allegation of patient injury due to an alleged product issue.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.Complaint conclusion: a healthcare professional reported that this was a mechanical thrombectomy by combined technique using esperance aspiration catheter and embotrap (product and lot unknow).During the advancement of an emboguard 87, 85 cm balloon guide catheter (bg8785u, 9833512) to the internal carotid artery, the emboguard got kinked.The emboguard was replaced with an optimo balloon guide catheter and the procedure was successfully completed.There was no negative impact on the patient.A continuous flush was done.Additional event information received on 21-aug-2025 indicated that there was relatively severe tortuosity of the aortic arch, and the internal carotid artery had severe calcification that could have contributed to the kinking of the device.The emboguard was stuck at the ridge of ophthalmic artery.There was resistance prior to the event, and the physician felt a sensation of pushing through and coming out.There was not too excessive force used with the product, but a certain amount of force was applied.The physician commented that after replacing it, the optimo was able to advance without kinking when the same amount of force was applied.The target vessel/site was the internal carotid artery.There was no allegation of patient injury due to an alleged product issue.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.A device history review (dhr) associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.The exact cause of the event could not be determined; however, it was noted that there was relatively severe tortuosity of the aortic arch, and the internal carotid artery had severe calcification that could have contributed to the kinking of the device.The instructions for use (ifu) of the emboguard devices caution users against advancing or withdrawing the catheter or dilator against resistance without careful assessment of the cause of resistance using fluoroscopy.If cause cannot be determined, withdraw the catheter/dilator while exercising caution.Movement against resistance may result in damage to vessel or catheter/dilator, e.G.Kinking, or cause patient injury.Additionally, if the emboguard catheter becomes severely kinked, users are instructed to withdraw the entire system, (i.E.Emboguard catheter, intermediate catheter, guidewire, etc.).Use of a damaged device may result in vessel injury.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOGUARD
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
LAKE REGION MEDICAL GALWAY
parkmore business park west
county galway H91 C K22
EI   H91 CK22
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22717129
Report Number3011370111-2025-00086
Device Sequence Number18424951
Product Code QJP
UDI-Device Identifier10886704082736
UDI-Public(01)10886704082736(11)250422(17)271021(10)9833512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K212340
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBG8785U
Device Lot Number9833512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/22/2025
09/05/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/26/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOTRAP; ESPERANCE¿ ASPIRATION CATHETER (WALLABY MEDICAL)
Patient Age75 YR
Patient SexFemale
Patient Weight33 KG
Patient RaceAsian